CSN Login
Members Online: 3

You are here

Couldn't breathe!

butterfly23's picture
butterfly23
Posts: 257
Joined: Mar 2008

Hi everyone! I went to chemo last week, they did the zofran, oxyaplatin then when they put the avastin in, a few minutes later, I couldn't breathed! After they did the avastin I went to the bathroom and the air conditioner is right there, I did have it a little cool in the room, ( I am alone) My mom and dad were with me when this happened, I litteraly could not breathe! The nurse came in and took my temp, bp and oxygen level and everything was normal! I was scared ----! They had me do my inhaler and put benedryl in the IV, they also called my ONC. and he sugg. to stop the avastin. I don't know if I am all of a sudden allergic to avastin or if going by the air conditioner made the nerve endings in my throat from the oxyaplatin react. This is what the nurses seem to think! I will see my dr. on Mon. to see what he thinks! Just wondering if any of you have had this reaction before! I could have been panicking, but I really don't think I was.. I was very scary!

Karyn

maglets's picture
maglets
Posts: 2589
Joined: Jun 2006

i definitely had it from the oxy effect. I remember coming round the corner of a building and stepping into the cold wind....it was as if all the air was knocked out of me and I could not breathe. I hope it's just the oxy cold Karyn and not something with your avastin.

mags

just4Brooks's picture
just4Brooks
Posts: 988
Joined: Jun 2009

It has happend to me with the Oxy. It's a nasty drug.

butterfly23's picture
butterfly23
Posts: 257
Joined: Mar 2008

Thanks! I will let my dr. know!

Karyn

Kathryn_in_MN's picture
Kathryn_in_MN
Posts: 1258
Joined: Sep 2009

It has happened to me with the oxy. Even with our nice weather right now, I have to keep my throat covered if I go in the wind - a cool breeze on my neck and I'm in pain, and I have trouble breathing. And it happens when I sneeze too - somehow my throat starts spasming with each sneeze, and I have difficulty breathing - very scary.

During chemo last week, I had to get Benadryl too. It makes me wonder how toxic all these drugs are, that we have such strong responses and allergic reactions to them.

I hope your next treatment goes smoother.

Young
Posts: 1
Joined: Nov 2009

I had an experience like you did. I had left the infusion clinic, it was hot outside and my husband turned the air conditioner up very high. I had finished oxaloplatin and avastin and was on my way home. The air conditioner in the car caused my to react to oxaloplatin and I could not breathe. Luckily, I was just 1/2 block from the hospital. They put a warm blanket around me, gave my oxygen, notified my NP, and had me stay for an hour to monitor me. You are definitely not crazy. You have every right to have been scared. When you can't breathe, nothing else matters. Oxaloplatin does work, however the side effects are very harsh. I had 8 sessions with this drug. I now have permanent neuropathies including numbness, pins and needles in my feet and hands. I have a tendency to drop things, and some times find myself falling. I am truly grateful for what he did for my cancer, however I am also very glad I do not have any little childrens. My children are 34 and 20 years old. No dropping them on their heads. I hope that your care inas god as mine, and remember this, NEVER PLACE A PERIOD WHERE GOD HAS PLACED A COMMA. I gave my oncologist and my surgeon birthday cakes to celebrate my 56 birthday. If it had not been for them and most important my faith in GOD, I would not be here. Good luck to you and your treatments.

butterfly23's picture
butterfly23
Posts: 257
Joined: Mar 2008

Everyone who responded! I go for my next treatment next thurs. I am nervous, but at least I know now to stay away from the air conditioner, and I do block my mouth when I go out! I think once you have this experience , you NEVER want it again it truly scared the ---- out of me!

Thanks again
Karyn

maglets's picture
maglets
Posts: 2589
Joined: Jun 2006

Oh Karyn...I almost hate to say this. six months out of oxy...went for a long walk today. there was a big cold wind coming in off the lake. Oh no! guess what.....could not breathe. Not that same intense oxy feel but pain and tightness in the chest and throat, a little feeling of nausea, Where is my balaclava....such an attractive look :0) :0)

mags

Subscribe to Comments for "Couldn't breathe!"